Create an account
A nurse is working on a pediatric unit. One of the client's parents asks the nurse why aspirin is not used with children. The nurse's response is based on the fact that aspirin is contraindicated if a child has:
virus or flu
Fluoroquinolones, such as ciprofloxacin (Cipro), are commonly prescribed antibiotics. These agents are primarily given to treat the following:
A nurse instructs a client that gastrointestinal (GI) upset is a common side effect of anthelmintics. To avoid GI distress, the client should take the anthelmintic:
with meals or immediately after
A nurse is teaching a client who is ordered to take NSAIDs for osteoarthritis. The nurse instructs the client that a common side effect of NSAIDs is:
Gastrointestinal upset or distress
A client is ordered to receive tetracycline. The nurse should know the following facts about tetracycline to be incorporated into a teaching plan.
It may cause permanent discoloration to the teeth if taken before age 8 years.
A client enters the emergency department with a high fever, headache, rash, and neck ache. The client is diagnosed with a serious bacterial infection. A culture is drawn. The results of the culture are pending. The nurse would anticipate which of the following actions?
Administration of a broad-spectrum antibiotic
A client is ordered to receive aspirin after an acute heart attack. The nurse is evaluating use of this medication with other medications. The nurse is aware that aspirin can cause which of the following drug interactions?
Increased risk of bleeding with anticoagulants
Most beta-lactam antibiotics are excreted through the kidneys. The nurse should assess the client's renal function by monitoring:
BUN or serum creatinine
Nursing interventions regarding the administration of nitrofurantoin is to take the drug:
With continuous use of antibiotics, antibiotic resistance may result. A reason for this is:
mutant bacteria survive antibiotic use.
A young child is diagnosed with meningitis, a serious infection in the brain, and is prescribed an aminoglycoside. The toxic effects of this medication most warrant:
hearing tests and assessment of urine output.
A client with gout is ordered to receive a medication that acts by increasing uric acid excretion. This drug is:
A client has decreased bladder function. She is ordered bethanechol (Urecholine). The nurse is aware that the action of this medication is to:
Prophylactic antitubercular therapy is suggested for:
people who have been in close contact with a person with tuberculosis (TB).
The population of clients most often responsive to the NSAID groups of medications is those with:
rheumatoid arthritis and osteoarthritis.
A nurse notes that a client is ordered to receive a sulfonamide. The nurse is aware that the clinical usefulness of sulfonamides is primarily in treating:
urinary tract and ear infections
A nurse is aware that crystalluria is a common problem with sulfonamides. Nursing interventions to prevent this include:
increasing fluid intake.
An 8-month-old child is discharged from a hospital with a plan of care to receive intramuscular (IM) injections each day. The parents have been taught the procedure to administer the injections. The nurse would reinforce using which of the following sites for IM injections in an 8-month-old child?
Which of the following is the most exact and predictable route through which to administer medications to children?
Drugs can affect the excretion of other drugs. The antidysrhythmic drug quinidine decreases the excretion of digoxin; therefore the digoxin concentration in the body fluids would be:
A client takes ibuprofen (Motrin) in order to deal with the pain of arthritis. The client complains of gastrointestinal symptoms. Which of the following is an appropriate strategy for the nurse to teach the client?
"Try to take an antacid before the dose."
A nurse is monitoring for drug interactions based on the premise that drug interactions are:
altered effects of a drug as a result of interaction with other drugs.
A client is taking tetracycline for acne. It is a drug known to cause photosensitivity. To avoid phototoxicity, the nurse provides client teaching. Which of the following statements by the client indicates a need for more teaching?
"I can only stay out in the sun for about 4 hours."
A client is scheduled for surgery, and an antihistamine and narcotic have been prescribed as preoperative drugs. The antihistamine increases the effect of the narcotic. This is an example of which drug effect?
Infants have decreased plasma protein-binding sites because of decreased plasma protein and albumin levels. With drugs that are highly protein bound, the drug dose usually:
A client is demonstrating signs and symptoms of disorientation. Which of the following questions by the nurse would be appropriate related to medication use?
"Are you taking any new many medications?"
A client with a history of deep vein thrombosis takes warfarin (Coumadin) on a daily basis. He has been experiencing headaches and has been taking over-the-counter pain relievers. The nurse discovers that the client is taking aspirin. Which of the following assessments should the nurse be most attentive to at this time?
The client reports his gums bleeding more that usual when he brushes his teeth.
Which of the following is a potential toxicity of digitalis (foxglove)?
Heart and central nervous system damage
A client receives morphine sulfate and demonstrates signs of respiratory depression. The physician orders naloxone (Narcan) in order to block the effects of the narcotic. When two drugs given concurrently have opposite effects, the pharmacodynamic interactions are:
Drug half-life for an older child can be shortened because of increased metabolic rate. The drug dose for older children may be:
increased because of drug metabolism.
A client is receiving two analgesics for pain relief. Two drugs with similar action are administered to achieve which of the following effects:
Client teaching to family members with children includes:
instructing family members to use child-resistant medication containers.
A client is receiving chemotherapy in order to treat a solid organ tumor. The client admits to you that he has been drinking Chinese teas in order to treat the disease. The appropriate response for the nurse to make is:
"We need to make sure that your teas do not interact with the medications you are taking."
Hepatic blood flow in the older adult is decreased, thus possibly causing a decrease in drug clearance. This results in:
decreased excretion of the drug.
A client is ordered to discontinue using prednisone. When discontinuing prednisone, the dose should:
be tapered to a lower dosage before being discontinued.
The hormone from the pituitary gland that stimulates the synthesis and release of hormones from the thyroid gland is:
thyroid-stimulating hormone (TSH).
A client asks about the birth control known as "the patch." Which of the following is true about this method?
It may cause a localized skin reaction.
A client is to receive insulin. In planning this administration, the nurse or client uses which of the following syringes?
100-unit insulin syringe
Client teaching for a client receiving a thyroid replacement drug includes to:
instruct the client to take the drug at the same time each day.
Oral contraceptives are contraindicated for the woman with which of the following diagnoses?
The health care provider left an order to discontinue prednisone. The best response is to:
ask the health care provider if he or she wants the prednisone dose to be tapered.
A review of a client's medical history is essential because androgen therapy is contraindicated in which of the following diagnoses?
Benign prostatic hypertrophy
A client calls the clinic at 5:00 PM stating she generally takes her mini-pill each morning. Today she missed her pill. The nurse correctly instructs her that:
she needs to take the pill and use a backup contraceptive method for 48 hours
A client's diagnosis of gonorrhea is confirmed with a culture. The recommended drug therapy for the client is:
A client is noted to have Cushing's disease. This condition of adrenal hypersecretion warrants that the nurse be vigilant for:
Health teaching for a client receiving androgen therapy includes which of the following?
Taking androgens with food
Cautious use of oral contraceptives is warranted in which of the following clients?
Those who are obese
Glucocorticoids may be prescribed for allergic reactions as well as for their
A client is to receive Lispro insulin at breakfast. The nurse correctly administers the insulin:
Please allow access to your computer’s microphone to use Voice Recording.
Having trouble? Click here for help.
We can’t access your microphone!
Click the icon above to update your browser permissions and try again
Reload the page to try again!Reload
Press Cmd-0 to reset your zoom
Press Ctrl-0 to reset your zoom
It looks like your browser might be zoomed in or out. Your browser needs to be zoomed to a normal size to record audio.
Please upgrade Flash or install Chrome
to use Voice Recording.
For more help, see our troubleshooting page.
Your microphone is muted
For help fixing this issue, see this FAQ.
Star this term
You can study starred terms together